Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Aug 10, 2012, 4:10 AM MDT for 14 counties in Montana; 4 counties in Wyoming. It took effect at Aug 10, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2012, 4:10 AM MDT (10:10 UTC)
- In effect from
- Aug 10, 2012, 12:00 PM MDT
- Expired
- Aug 10, 2012, 9:20 PM MDT
- In force
- 9 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carbon County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT, Big Horn County, WY, Johnson County, WY, Sheridan County, WY, Washakie County, WY
The radar
The Billings radar (KBLX), 41 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3759 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WWUS85 KBYZ 101010
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
410 AM MDT FRI AUG 10 2012
MTZ127>131-WYZ274-110000-
/O.NEW.KBYZ.FW.W.0017.120810T1800Z-120811T0600Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-SHERIDAN COUNTY-
410 AM MDT FRI AUG 10 2012
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR INCREASING THUNDERSTORM ACTIVITY FOR PARTS OF SOUTH
CENTRAL MONTANA...PARTS OF SOUTHEAST MONTANA...AND PARTS OF NORTH
CENTRAL WYOMING...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
131
IN WYOMING...FIRE ZONE....274
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS
AFTERNOON AND EVENING DUE TO INCREASED THUNDERSTORM ACTIVITY
AND THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG ERRATIC WIND
GUSTS.
* WIND...GUSTS OF 40 TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS.
* RAINFALL...THUNDERSTORMS WILL BE WET AND MAY PRODUCE MODERATE TO
HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS3 follow-up statements
566
WWUS85 KBYZ 101224
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY
624 AM MDT FRI AUG 10 2012
MTZ124>126-WYZ284-110000-
/O.EXA.KBYZ.FW.W.0017.120810T1800Z-120811T0600Z/
WHEATLAND COUNTY/SWEET GRASS COUNTY-STILLWATER COUNTY-
BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
BIG HORN NATIONAL FOREST-
624 AM MDT FRI AUG 10 2012
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR INCREASING THUNDERSTORM ACTIVITY FOR PARTS OF SOUTH
CENTRAL MONTANA AND PARTS OF NORTH CENTRAL WYOMING...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...124...125...126
IN WYOMING...FIRE ZONE....284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS
AFTERNOON AND EVENING DUE TO INCREASED THUNDERSTORM ACTIVITY
AND THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG ERRATIC WIND
GUSTS.
* WIND...GUSTS OF 40 TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS.
* RAINFALL...THUNDERSTORMS WILL BE WET AND MAY PRODUCE MODERATE TO
HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ123-110000-
/O.EXA.KBYZ.FW.W.0017.120810T1800Z-120811T0600Z/
GALLATIN NATIONAL FOREST-
624 AM MDT FRI AUG 10 2012
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR INCREASING THUNDERSTORM ACTIVITY FOR PARTS OF SOUTH
CENTRAL MONTANA...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONE....123
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS
AFTERNOON AND EVENING DUE TO INCREASED THUNDERSTORM ACTIVITY
AND THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG ERRATIC WIND
GUSTS.
* WIND...GUSTS OF 40 TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS.
* RAINFALL...THUNDERSTORMS WILL BE WET AND MAY PRODUCE MODERATE TO
HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ127>131-WYZ274-110000-
/O.CON.KBYZ.FW.W.0017.120810T1800Z-120811T0600Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-SHERIDAN COUNTY-
624 AM MDT FRI AUG 10 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR INCREASING THUNDERSTORM ACTIVITY FOR PARTS OF
SOUTH CENTRAL MONTANA...PARTS OF SOUTHEAST MONTANA...AND PARTS OF
NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
131
IN WYOMING...FIRE ZONE....274
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS
AFTERNOON AND EVENING DUE TO INCREASED THUNDERSTORM ACTIVITY
AND THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG ERRATIC WIND
GUSTS.
* WIND...GUSTS OF 40 TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS.
* RAINFALL...THUNDERSTORMS WILL BE WET AND MAY PRODUCE MODERATE TO
HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS006
WWUS85 KBYZ 101915
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
115 PM MDT FRI AUG 10 2012
MTZ124>131-WYZ274-284-110600-
/O.CON.KBYZ.FW.W.0017.000000T0000Z-120811T0600Z/
WHEATLAND COUNTY/SWEET GRASS COUNTY-STILLWATER COUNTY-
BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-SHERIDAN COUNTY-BIG HORN NATIONAL FOREST-
115 PM MDT FRI AUG 10 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR INCREASING THUNDERSTORM ACTIVITY FOR MOST OF SOUTH CENTRAL
MONTANA...PARTS OF SOUTHEAST MONTANA...AND PARTS OF NORTH CENTRAL
WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...124...125...126...127
128...129...130...131
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS
AFTERNOON AND EVENING DUE TO INCREASED THUNDERSTORM ACTIVITY AND
THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG ERRATIC WIND
GUSTS.
* WIND...GUSTS OF 40 TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS.
* RAINFALL...THUNDERSTORMS WILL BE WET AND MAY PRODUCE MODERATE
TO HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ123-110600-
/O.CON.KBYZ.FW.W.0017.000000T0000Z-120811T0600Z/
GALLATIN NATIONAL FOREST-
115 PM MDT FRI AUG 10 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR INCREASING THUNDERSTORM ACTIVITY FOR PARTS OF SOUTH CENTRAL
MONTANA...
* AFFECTED AREA...IN MONTANA...FIRE ZONE....123
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS
AFTERNOON AND EVENING DUE TO INCREASED THUNDERSTORM ACTIVITY AND
THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG ERRATIC WIND
GUSTS.
* WIND...GUSTS OF 40 TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS.
* RAINFALL...THUNDERSTORMS WILL BE WET AND MAY PRODUCE MODERATE
TO HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS
HOOLEY665 WWUS85 KBYZ 110320 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 920 PM MDT FRI AUG 10 2012 MTZ123>131-WYZ274-284-110430- /O.CAN.KBYZ.FW.W.0017.000000T0000Z-120811T0600Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-SHERIDAN COUNTY-BIG HORN NATIONAL FOREST- 920 PM MDT FRI AUG 10 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED FLAG WARNING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE STILL EXPECTED OVERNIGHT...BUT THE THREAT OF FREQUENT LIGHTNING AND STRONG OUTFLOW WIND HAS DIMINISHED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Aug 10, 3:13 AM MDT, 57 minutes earlier.
Area forecast discussion, Aug 10, 3:13 AM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
313 AM MDT FRI AUG 10 2012
.SHORT TERM...VALID FOR TDY AND SAT...
STRONG UPPER LEVEL RIDGE CURRENTLY OVER THE REGION WITH H5 HEIGHTS
TO 590DAM. CONVECTION IS FORMING IN THE NW FLOW OVER THE
DAKOTAS...PER SOUTHERLY LOW LEVEL JET AND ELEVATED INSTABILITY...
AND THIS ACTIVITY SHOULD REMAIN MOSTLY TO OUR EAST OVER THE NEXT
FEW HOURS BEFORE WEAKENING. AN ADDITIONAL AREA OF NOCTURNAL TSTMS
EXISTS TO OUR WEST NEAR BUTTE AND HELENA. FORCING IN THIS AREA IS
WEAK BUT THE CONVECTION IS CERTAINLY INDICATIVE OF THE MOISTENING
AND DESTABILIZING AIRMASS AS DEEP MONSOONAL MOISTURE CONTINUES TO
SURGE NORTHWARD. FURTHER UPSTREAM A MORE SIGNIFICANT AREA OF
LIGHTNING IS NOTED IN NE NEVADA. ENERGY IN THIS PART OF THE GREAT
BASIN WILL LIFT NORTHEASTWARD AND IMPACT OUR AREA BY LATE TODAY.
00Z RAOB AT ELKO SHOWED A PWAT OF 0.75 INCHES...AND LATEST RAP
ANALYSIS SHOWS PWATS OF 0.75 TO 1.00 INCHES FROM THE NORTHERN
GREAT BASIN TO MONTANA.
COMBINATION OF OUR MOISTENING AIRMASS...ENERGY FROM THE THE
NORTHERN GREAT BASIN AND HEIGHT FALLS ASSOCIATED WITH PAC NW TROF
WILL RESULT IN MUCH INCREASED CHANCES OF TSTMS TODAY INTO
SATURDAY...WITH ISOLATED MORNING ACTIVITY A GOOD BET AS CONVECTION
IN CENTRAL MONTANA SLIDES EASTWARD OVER THE COMING HOURS. PWATS
MORE THAN SUFFICIENT FOR STORMS TO BE WET...AND STEEP LOW LEVEL
LAPSE RATES WITH STRONG SURFACE HEATING INDICATE A THREAT OF WET
MICROBURSTS THIS AFTERNOON AND EARLY EVENING. GIVEN THE WIND AND
LIGHTNING THREATS HAVE OPTED TO ISSUE A RED FLAG WARNING FOR OUR
CENTRAL AND WESTERN FIRE WEATHER ZONES...THE AREA MOST PRONE TO
ERRATIC WIND GUSTS AND UNDER STRONGEST FORCING ALOFT FROM 21-
03Z. THIS INCLUDES THE ROSEBUD COMPLEX.
AS FOR PCPN CHANCES...WILL RAISE POPS TO HIGHER SCATTERED WEST/
CENTRAL PARTS AND KEEP LIKELIES GOING IN THE EAST TONIGHT INTO
SATURDAY AS ENERGY SLIDES EAST AND FORCING IS AIDED BY
SOUTHEASTERLY LOW LEVEL JET. ADDITIONAL SHORTWAVE IN PACIFIC FLOW
WILL PROLONG THE SHOWER AND TSTM CHANCES INTO SATURDAY...
ESPECIALLY IN OUR EAST WHERE SOME HEAVY RAIN IS A DEFINITE
POSSIBILITY WITH PWATS OVER AN INCH EXPECTED. SYSTEM WILL FINALLY
EXIT TO THE EAST BY SATURDAY EVENING.
OVERALL THE NEXT 24-36 HOURS WILL OFFER SOME OF THE BETTER
CHANCES OF WETTING SHOWERS WE HAVE SEEN THIS SUMMER.
TEMPS TODAY WILL BE BACK INTO THE 90S...WITH MAINLY 80S ON
SATURDAY AND PERHAPS ONLY UPPER 70S NEAR THE DAKOTAS BORDER
TOMORROW PER THE CLOUDS/SHOWERS AND N-NE WINDS.
JKL
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
OVERALL FORECAST LOOKS ON TRACK WITH SOME CHANGES IN THE DAYS 5
THROUGH 7 PERIOD. FLAT UPPER RIDGE BUILDS INTO THE AREA FOR SUNDAY
AND SUNDAY NIGHT. THE UPPER FLOW BACKS AND STRENGTHENS DOWNSLOPE
FLOW MONDAY AND TUESDAY. THIS PROCESS WILL CAUSE A GRADUAL WARM UP
DESPITE SLIGHTLY LOWER HEIGHTS. TUESDAY LOOKS TO BE THE WARMEST
DAY IN A PREFRONTAL ENVIRONMENT. A STRONG COLD FRONT WILL PUSH
THROUGH TUESDAY NIGHT. THIS WILL PROVIDE A SIGNIFICANT COOL DOWN
FOR WEDNESDAY AND THURSDAY. HIGHS MAY NOT GET OUT OF THE LOWER 70S
ON WEDNESDAY. HEIGHTS REBOUND THURSDAY THROUGH NEXT SATURDAY...SO
WOULD EXPECT A GRADUAL WARM UP AFTER THE COOLEST DAY OF WEDNESDAY.
MODELS HAVE SPED THE TROUGH UP WITH THE ECMWF HAVE THE DEEPER
TROUGH SOLUTION AND THEREFORE WAS THE COOLER SCENARIO. LOWERED
HIGHS QUITE A BIT FOR WEDNESDAY. RAISED HIGHS SOME ON THURSDAY AS
500MB HEIGHTS REBOUND. MODELS WERE NOT TRENDING TREMENDOUSLY WET
WITH THIS SYSTEM AS SOME DRIER AIR GETS PULLED IN ON NORTHWEST
FLOW. DO HAVE TO INCLUDE AT LEAST LOW POPS AS THE TROUGH LOOKS TO
BE PRETTY DYNAMIC. TWH
&&
.AVIATION...
A DISTURBANCE WILL CROSS THE AREA THIS MORNING AND BRING WITH IT
A CHANCE OF SHOWERS AND THUNDERSTORMS. A STRONG DISTURBANCE WILL
WORK ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THIS
WILL PROVIDE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF
THE STORMS WILL BE QUITE STRONG WITH HEAVY RAIN...VERY STRONG
WINDS AND THE POTENTIAL FOR HAIL. THE STRONGER STORMS WILL LOWER
FLYING CONDITIONS TO MVFR. WIND GUSTS COULD EXCEED 50KTS IN THE
STRONGEST STORMS. MOUNTAINS WILL BE OCCASIONALLY OBSCURED AS THE
PRECIPITATION MOVES THROUGH. TWH
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SAT SUN MON TUE WED THU
-------------------------------------------------------
BIL 093 064/087 061/087 061/089 063/091 062/076 052/076
3/T 52/T 11/U 21/B 11/B 22/T 22/T
LVM 089 055/088 052/087 051/089 053/087 052/076 045/074
4/T 52/T 11/B 21/B 12/T 23/T 22/T
HDN 097 063/089 057/089 060/091 063/094 062/076 051/077
3/T 53/T 11/U 21/B 11/B 22/T 22/T
MLS 097 067/084 061/087 063/089 064/092 063/078 054/076
3/T 65/T 11/U 22/T 11/B 22/T 22/T
4BQ 096 064/086 058/087 061/089 064/093 063/079 054/076
3/T 75/T 11/U 22/T 11/B 22/T 22/T
BHK 092 064/080 058/085 060/087 064/090 064/082 055/072
2/T 77/T 21/U 22/T 21/B 22/T 22/T
SHR 094 060/085 055/085 057/087 059/093 058/079 049/076
3/T 43/T 11/U 12/T 11/B 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR ZONE 117.
RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR ZONES 123>131.
WY...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR ZONES 274-284.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Aug 9, 3:35 PM MDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 335 PM MDT THU AUG 9 2012 MTZ028>042-056>058-063>068-WYZ098-099-102145- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 335 PM MDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA...WY AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON FRIDAY. A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING GUSTS TO AROUND 60 MPH AS WELL AS LARGE HAIL. THOSE WITH OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO ENSURE THEIR SAFETY. ALSO...PLEASE OBEY ALL LOCAL FIRE RESTRICTIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:06 PM MDT | Special Weather Statement | BYZ | Park | 39 min |
| Aug 10, 5:37 AM MDT | Special Weather Statement | BYZ | Yellowstone | 68 min |
Nearby
Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.